Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 53, NWS Springfield, MO

June 2, 2009Laclede County, Webster County, Wright County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 2, 2009, 9:01 PM CDT for Laclede County, Webster County, Wright County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2009, 9:01 PM CDT (02:01 UTC)
Expired
Jun 3, 2009, 2:50 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Laclede County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 030201
FFWSGF
MOC105-225-229-030800-
/O.NEW.KSGF.FF.W.0053.090603T0201Z-090603T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT TUE JUN 02 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 300 AM CDT WEDNESDAY.

* AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. AT 855 PM 1.14 INCHES OF RAINFALL WAS MEASURED IN     
  AROUND 20 MINUTES.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3718 9287 3749 9287 3749 9286 3772 9285
      3776 9287 3789 9286 3789 9284 3775 9241
      3717 9240

$$

HATCH
2 follow-up statements
000 
WGUS73 KSGF 030253
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CDT TUE JUN 2 2009

MOC105-225-229-030800-
/O.CON.KSGF.FF.W.0053.000000T0000Z-090603T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-WEBSTER MO-LACLEDE MO-
953 PM CDT TUE JUN 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
EASTERN WEBSTER...LACLEDE AND WESTERN WRIGHT COUNTIES...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3718 9287 3749 9287 3749 9286 3772 9285
      3776 9287 3789 9286 3789 9284 3775 9241
      3717 9240

$$

HATCH
000 
WGUS73 KSGF 030750
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 AM CDT WED JUN 3 2009

MOC105-225-229-030800-
/O.CAN.KSGF.FF.W.0053.000000T0000Z-090603T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT MO-WEBSTER MO-LACLEDE MO-
250 AM CDT WED JUN 3 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN WEBSTER...
LACLEDE AND WESTERN WRIGHT COUNTIES...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3718 9287 3749 9287 3749 9286 3772 9285
      3776 9287 3789 9286 3789 9284 3775 9241
      3717 9240

$$

CRAMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:54 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 2, 6:54 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT TUE JUN 2 2009

...UPDATE TO AVIATION...

.DISCUSSION...

MAIN FORECAST HIGHLIGHTS/CHALLENGES IN THIS FORECAST PACKAGE WILL
DEAL WITH THUNDERSTORM CHANCES THIS AFTERNOON INTO WEDNESDAY EVENING.

CURRENTLY...ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED
ACROSS THE AREA AS INSTABILITY HAS INCREASED WITH THE HEATING OF
THE DAY. WIND SHEAR IS WEAK...SO THIS ACTIVITY IS PULSE IN
NATURE. THIS ACTIVITY WILL CONTINUE FOR THE REMAINDER OF THE
AFTERNOON INTO THE EVENING HOURS. THIS ACTIVITY SHOULD BEGIN TO
DISSIPATE AFTER SUNSET AS INSTABILITY BEGINS WEAKEN. SEVERE
POTENTIAL WILL BE LOW DUE TO THE WEAK WIND SHEAR...HOWEVER A FEW
OF THE STRONGER STORMS COULD PULSE UP ENOUGH TO PRODUCE MARGINALLY
SEVERE WINDS AND HAIL.

ALSO A COLD FRONT IS POSITIONS ACROSS NORTHERN MISSOURI...
GENERALLY FROM THE KANSAS CITY AREA TO QUINCY ILLINOIS THIS
AFTERNOON. THIS FRONT WILL SLOWLY SAG SOUTH THIS AFTERNOON AND
EVENING....WITH THUNDERSTORMS DEVELOPING ALONG AND BEHIND THE
BOUNDARY. THIS FRONT WILL LIKELY NOT DROP SOUTH INTO THE AREA
UNTIL AFTER DARK. AT THIS TIME INSTABILITY SHOULD BEGIN WEAKEN SO
SEVERE POTENTIAL SHOULD BE LOW....HOWEVER A FEW MARGINALLY SEVERE
STORMS CANNOT BE RULED OUT OVER THE NORTHERN CWA THIS EVENING IF
ENOUGH INSTABILITY REMAINS ACROSS THE AREA.

OVERNIGHT THE FRONT WILL SLOWLY CREEP SOUTH ACROSS THE AREA.
THERE WILL BE THE POTENTIAL FOR TRAINING OF STORMS ALONG THE FRONT
AS THE FLOW WILL BE PARALLEL TO THE FRONT. THE CURRENT FLASH FLOOD
WATCH COVERS THIS AND NO CHANGES ARE NEEDED AT THIS TIME. THE LOW
LEVEL JET WILL NOT BE ALL THAT STRONG TONIGHT SO IT IS POSSIBLE
THAT ACTIVITY DIES DOWN A BIT OVERNIGHT ALONG THE FRONT. AN UPPER
LEVEL LOW WILL PUSH EAST INTO THE WESTERN CWA LATE TONIGHT INTO
TOMORROW AND WILL LIKELY BE THE BEST POTENTIAL FOR THUNDERSTORM
ACTIVITY. THIS DISTURBANCE WILL MOVE EAST ACROSS SOUTHERN
MISSOURI...WITH LOW LEVEL FLOW OVERRUNNING THE FRONT. THIS COULD
LEAD TO A TRAINING OF STORMS TOMORROW AFTERNOON AND EVENING. THE
FLOOD WATCH MAY NEED TO BE EXPANDED TO COVER THIS ACTIVITY ACROSS
THE SOUTHERN AND EASTERN PORTIONS OF THE CWA TOMORROW AND TOMORROW
NIGHT BUT IT IS POSSIBLE THE HEAVIEST RAIN MAY SLIDE SOUTH INTO
NORTH ARKANSAS AND WILL LET NEXT SHIFT DETERMINE IF THE WATCH
NEEDS TO BE EXPANDED.

MUCH OF THE RAIN SHOULD EXIT TO OUR SOUTH AND EAST BY MIDNIGHT
THURSDAY...HOWEVER A FEW LINGERING SHOWERS WILL BE POSSIBLE
ACROSS SOUTHERN MISSOURI INTO THURSDAY MORNING. MUCH COOLER
TEMPERATURES WILL BUILD INTO THE REGION BEHIND THE FRONT...WITH
TEMPERATURES STRUGGLING TO WARM OUT OF THE 60S ON WEDNESDAY AND
HIGHS IN THE 70S EXPECTED ON THURSDAY.

AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD INTO THE AREA FROM THE
WEST FRIDAY INTO THE WEEKEND. THE AREA WILL BE IN NORTHWEST FLOW
FRIDAY AND SATURDAY AND THERE COULD BE CONVECTION THAT DEVELOPS TO
THE NORTHWEST THAT SLIDES INTO THE AREA ON FRIDAY NIGHT AND
SATURDAY MORNING. THE RIDGE WILL BE CENTERED OVER THE AREA
SATURDAY AND SUNDAY WITH A RETURN TO 80S AND POSSIBLE 90 DEGREE
TEMPERATURES TO THE AREA. CANNOT RULE OUT A FEW ISOLATED
THUNDERSTORMS BOTH SATURDAY AND SUNDAY...HOWEVER MOST LOCATIONS
SHOULD REMAIN DRY AS THE RIDGE KEEPS THE STORM TRACK TO THE
NORTH.

AN UPPER LEVEL TROUGH WILL PUSH INTO THE WEST COAST THIS WEEKEND
AND WILL SEND A COLD FRONT INTO THE REGION EARLY NEXT WEEK
BRINGING BETTER CHANCES FOR SHOWER AND THUNDERSTORMS TO THE AREA.

WISE

&&

.AVIATION...

ISOLATED TO SCATTERED EARLY EVENING CONVECTION IS EXPECTED TO
DISSIPATE WITH LOSS OF DAY TIME HEATING. SHOWERS AND
THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD OVERNIGHT AS A
FRONTAL BOUNDARY EXTENDING THROUGH THE CENTRAL OZARKS AND
SOUTHEAST KANSAS GRADUALLY SHIFTS SOUTH TOWARDS THE AERODROMES.
LOWER CEILINGS WILL ACCOMPANY THE FRONT ALONG WITH REDUCED
VISIBILITIES FROM SHOWERS AND THUNDERSTORMS. AMENDMENTS WILL
LIKELY BE NEEDED AS CONVECTION FURTHER DEVELOPS NEAR THE FRONT
AND SHIFTS SOUTH OVERNIGHT.

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MOZ055>057-
     066>069-077-078-088-089-093-094-101-102.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 2, 8:33 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT TUE JUN 2 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
833 PM CDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THIS
ACTIVITY...HOWEVER A FEW OF THE STRONGER STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS TO 50 MPH AND HAIL UP TO THE SIZE OF
QUARTERS.

ADDITIONAL THUNDERSTORM ACTIVITY WILL BE POSSIBLE ALONG AND AHEAD
OF A COLD FRONT WHICH WILL DROP SOUTH INTO THE AREA OVERNIGHT.
SLOW MOVING THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN WILL
BE POSSIBLE WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. RAINFALL
AMOUNTS OF 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE OVER PORTIONS
OF WESTERN AND CENTRAL MISSOURI INTO SOUTHEAST KANSAS TONIGHT AND
WEDNESDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WITH MODERATE TO HEAVY RAIN WILL REMAIN POSSIBLE
WEDNESDAY AS THE FRONT GRADUALLY SHIFTS SOUTHEAST. LOCALIZED
FLASH FLOODING WILL BE POSSIBLE NEAR STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

In the hours before

Special weather statement, Jun 2, 5:02 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT TUE JUN 2 2009

MOZ068-069-080-022230-
DALLAS MO-HICKORY MO-CAMDEN MO-
502 PM CDT TUE JUN 2 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN HICKORY...NORTHWESTERN
DALLAS AND WEST CENTRAL CAMDEN COUNTIES UNTIL 530 PM CDT...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR URBANA...OR 12 MILES EAST OF HERMITAGE...
MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Special weather statement, Jun 2, 7:18 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT TUE JUN 2 2009

MOZ081-092-030045-
WRIGHT MO-LACLEDE MO-
718 PM CDT TUE JUN 2 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN WRIGHT AND SOUTH
CENTRAL LACLEDE COUNTIES UNTIL 745 PM CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF CONWAY...OR 15 MILES SOUTH OF
LEBANON...MOVING NORTH AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Local storm report, Jun 2, 7:23 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT TUE JUN 02 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             RADER                   37.46N  92.72W
06/02/2009  E1.00 INCH       WEBSTER            MO   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL...REPORT RELAYED BY LACLEDE COUNTY
            EMERGENCY MANAGEMENT

&&

ANGLE
Local storm report, Jun 2, 7:35 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TSTM WND GST     1 W MORGAN              37.51N 92.69W
06/02/2009  E50 MPH          LACLEDE            MO   PUBLIC

            50 MPH WINDS AND PEA SIZE HAIL.

&&

BARJENBRUCH
Special weather statement, Jun 2, 7:54 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT TUE JUN 2 2009

MOZ092-030130-
WRIGHT MO-
754 PM CDT TUE JUN 2 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN WRIGHT COUNTY UNTIL 830
PM CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HARTVILLE...OR 15 MILES EAST
OF MARSHFIELD...MOVING NORTH AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

HATCH
Local storm report, Jun 2, 8:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 PM CDT TUE JUN 02 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HEAVY RAIN       NIANGUA                 37.39N  92.83W
06/02/2009  M1.14 INCH       WEBSTER            MO   CO-OP OBSERVER

            1.44 INCHES OF RAIN IN 22 MINUTES

&&

ANGLE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:31 PM CDTFlash Flood WarningSGFDent, Shannon5 hr
Jun 3, 7:24 AM CDTAreal Flood WarningSGFDent, Phelps6 hr
Jun 3, 1:00 PM CDTAreal Flood WarningSGFPhelps6 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.